Indiana, 2025

Damaging Winds in Indiana, July 12, 2025

July 12, 2025 · NWS ILN · 3 events in 3 counties and zones

A low pressure system moved through the northern Great Lakes region, placing the Ohio Valley inside of an expansive warm sector. In this area with humid and warm air, numerous thunderstorms developed, some of which produced damaging winds.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$11,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILN wrote it up.

A low pressure system moved through the northern Great Lakes region, placing the Ohio Valley inside of an expansive warm sector. In this area with humid and warm air, numerous thunderstorms developed, some of which produced damaging winds.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jul 12, 12:57 PM EST, 3 hours 34 minutes earlier.

Area forecast discussion, Jul 12, 12:57 PM EST, 3 hours 34 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
157 PM EDT Sat Jul 12 2025

.SYNOPSIS...
Showers and thunderstorms are possible through Sunday, particularly
in the afternoon and evening before drier conditions returns for the
start of the workweek. Warm temperatures drop closer to normal on
Sunday and Monday, with warmer and more humid air returning by
midweek. Several rounds of showers and storms will be possible
midweek and beyond with a return to a more active pattern.

&&

.NEAR TERM /THROUGH TONIGHT/...
A lead mid level shortwave lifts northeast from the mid MS Valley
into the Great Lakes today getting absorbed into a larger/deeper
trough digging southeast into the Great Lakes. The Ohio Valley is in
a warm southwesterly flow which supports hot and humid conditions
with increasing instability to support storms this afternoon into
this evening.

Scattered showers and thunderstorms have developed in the unstable
airmass where SBCAPE values of 2000-2500 J/KG exist. With initial
shortwave pivoting into the Great Lakes - better wind flow will
remain north of the area. Deep-layer shear will be weak, with
effective shear around 15 kts, so storm organization should be
limited. DCAPE values of 1000-1200 J/kg suggest that gusty to
damaging winds will be possible due to downburst/outflow with the
strongest storms thru early evening. Locally heavy rain and isolated
flooding is also possible due to PWat values around 125% of seasonal
normal.

Regarding coverage - initial scattered activity will push off to the
east before another area of storms moves into the west late day into
this evening and weaken as they track east due to loss of heating.

Can not rule out isolated lingering showers or even a thunderstorm
into the overnight hours with surface front moving into the area
toward sunrise.

Warm and muggy conditions will continue tonight with lows in the
in the upper 60s and lower 70s.

&&

.SHORT TERM /SUNDAY THROUGH SUNDAY NIGHT/...
A southwest flow aloft continues over the area until mid level
trof axis pivots thru the Great Lakes Sunday night. Slow moving front
slips into the area Sunday and stalls out and washes out Sunday
night. Although forcing is weak expect some isolated to scattered
showers and thunderstorms to develop, with the best coverage
southeast of I-71 where the best instby will develop in the 1000-1500
J/KG range. Highs to top out in the mid and upper 80s.

Have mainly a dry forecast Sunday night but confidence is rather low
with some members producing pcpn ahead of an embedded shortwave trof
axis. Lows are expected in the mid and upper 60s.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
Weak high pressure pushes southeast into the middle Ohio Valley on
Monday and will drift a bit to the east on Tuesday. With the old cold
front to our south, most of the precipitation should stay in that
direction, with only a slight chance due to spatial differences in
the models. This sporadic convection continues Tuesday afternoon as
moisture begins to return on the back side of the surface high.

Mid-level heights will increase Wednesday in response to an
approaching shortwave across the upper Midwest into the upper Great
Lakes. Even so, there could be disturbances ejecting ahead of the
wave. In the hot and humid boundary layer, expecting an increase in
showers and storms both Wednesday and Thursday afternoon.

A cold front will arrive into the lower Great Lakes or Ohio Valley
Friday, so storm chances will continue this day. As the front sags
south, we could keep a chance for storms southeast of I-71 into
Saturday. Temperatures will generally be above normal through the
extended period with perhaps slightly cooler conditions by week's
end if the cold front clears our area.

&&

.AVIATION /17Z SATURDAY THROUGH WEDNESDAY/...
Scattered thunderstorms will develop thru the aftn into the early
evening in the warm unstable airmass ahead of cold front. A few
of the stronger storms could produce gusty or damaging winds early.
Shower and thunderstorm activity decreases with the loss of heating
but an isold shower or thunderstorm will remain possible thru the
overnight hours with the front moving into the area late.

VFR conditions drop to MVFR past 06z through daybreak Sunday before
lifting/scattering once again by 15z. Some MVFR VSBYs in fog cannot
be ruled out tonight. Additional showers and thunderstorms are
possible Sunday with the bes coverage over the east. Have limited any
mention to prob30 at KCMH/KLCK.

Southwest winds at 10-15kts, with gusts up 20kts this afternoon
decrease this evening and veer to the west by daybreak Sunday. West
winds at less than 10 kts expected Sunday.

OUTLOOK...Thunderstorms are possible Wednesday.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.

&&

SYNOPSIS...AR
NEAR TERM...AR
SHORT TERM...
LONG TERM...
AVIATION...AR
Hazardous weather outlook, Jul 12, 12:58 PM EST, 3 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
158 PM EDT Sat Jul 12 2025

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-131800-
Wayne-Fayette-Union-Franklin-Ripley-Dearborn-Ohio-Switzerland-
Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-Pendleton-Bracken-
Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-
Delaware-Miami-Champaign-Clark-Madison-Licking-Preble-Montgomery-
Greene-Pickaway-Fairfield-Butler-Warren-Clinton-Ross-Hocking-
Hamilton-Clermont-Brown-Highland-Adams-Pike-Scioto-
158 PM EDT Sat Jul 12 2025

This Hazardous Weather Outlook is for east central Indiana,
southeast Indiana, northeast Kentucky, northern Kentucky, central
Ohio, south central Ohio, southwest Ohio and west central Ohio.

.DAY ONE...This afternoon and tonight.

Scattered to numerous storms are expected this afternoon and
evening. A few strong to severe storms will be possible, with
gusty to damaging winds and heavy rainfall being the primary
threats. Some isolated flooding will also be possible.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jul 12, 4:00 PM EST, 31 minutes before
Special Weather Statement
National Weather Service Wilmington OH
500 PM EDT Sat Jul 12 2025

INZ050-122130-
Wayne IN-
500 PM EDT Sat Jul 12 2025

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHERN WAYNE
COUNTY THROUGH 530 PM EDT...

At 500 PM EDT, a strong thunderstorm was located over New Castle,
moving northeast at 30 mph.

HAZARD...Wind gusts up to 45 mph, frequent cloud-to-ground
         lightning, and very heavy rain.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Lightning can cause serious injury or
         death. Visibility will be poor and hydroplaning is
         possible.

Locations impacted include...
Hagerstown, Fountain City, Franklin, Economy, and Williamsburg.

This includes I-70 in Indiana between mile markers 134 and 136.

If outdoors, consider seeking shelter inside a sturdy building.

Motorists should slow down and use extra caution.

When thunder roars, go indoors! Do not stay in the open or seek
shelter under trees when lightning threatens.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 3987 8522 3987 8520 4001 8520 4000 8482
      3983 8522
TIME...MOT...LOC 2100Z 233DEG 26KT 3989 8534

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH

Aiena
Local storm report, Jul 12, 4:01 PM EST, 30 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
501 PM EDT Sat Jul 12 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0354 PM     Tstm Wnd Dmg     1 SW Wyoming            39.22N 84.49W
07/12/2025                   Hamilton           OH   Fire Dept/Rescue

            Trees and powerlines down along Woodknoll
            Terrace. Time estimated from radar.

0355 PM     Tstm Wnd Dmg     1 WSW Lockland          39.22N 84.47W
07/12/2025                   Hamilton           OH   Fire Dept/Rescue

            Trees down along Burns Avenue, near both
            Cooper and East Mills. Time estimated from
            radar.

0400 PM     Tstm Wnd Dmg     Wyoming                 39.23N 84.49W
07/12/2025                   Hamilton           OH   Fire Dept/Rescue

            Trees and powerlines down in the 300 block
            of Laramie.

&&
Special weather statement, Jul 12, 4:03 PM EST, 28 minutes before
Special Weather Statement
National Weather Service Wilmington OH
503 PM EDT Sat Jul 12 2025

KYZ097>099-OHZ079-122130-
Robertson KY-Mason KY-Bracken KY-Brown OH-
503 PM EDT Sat Jul 12 2025

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF MASON...ROBERTSON...
SOUTHEASTERN BRACKEN AND SOUTHEASTERN BROWN COUNTIES THROUGH 530 PM
EDT...

At 503 PM EDT, a strong thunderstorm was located 7 miles west of
Washington, moving east at 20 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Hail may cause minor damage to
         vegetation.

Locations impacted include...
Maysville, Washington, Ripley, Aberdeen, Lewisburg, Germantown,
Sardis, Minerva, Abigail, Murphysville, Moranburg, Alhambra,
Stonewall, Mays Lick, Peed, Fleming-Mason Airport, Lowell,
Orangeburg, Somo, and Tuckahoe.

If outdoors, consider seeking shelter inside a sturdy building.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 3847 8399 3864 8407 3878 8374 3869 8370
      3864 8370 3863 8368 3854 8364 3852 8364
      3851 8369 3848 8391 3849 8393 3847 8396
TIME...MOT...LOC 2103Z 250DEG 16KT 3858 8395

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
Special weather statement, Jul 12, 4:07 PM EST, 24 minutes before
Special Weather Statement
National Weather Service Wilmington OH
507 PM EDT Sat Jul 12 2025

OHZ045-052-054-122145-
Champaign OH-Madison OH-Union OH-
507 PM EDT Sat Jul 12 2025

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF EAST CENTRAL
CHAMPAIGN COUNTY IN WEST CENTRAL OHIO...SOUTHWESTERN UNION AND NORTH
CENTRAL MADISON COUNTIES IN CENTRAL OHIO THROUGH 545 PM EDT...

At 507 PM EDT, a strong thunderstorm was located 7 miles northeast of
Mechanicsburg, moving east at 25 mph.

HAZARD...Wind gusts up to 45 mph, frequent cloud-to-ground
         lightning, and very heavy rain.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Lightning can cause serious injury or
         death. Visibility will be poor and hydroplaning is
         possible.

Locations impacted include...
Marysville, Plain City, Milford Center, Woodstock, Unionville Center,
Chuckery, Rosedale, and State Route 4 at State Route 161.

If outdoors, consider seeking shelter inside a sturdy building.

Motorists should slow down and use extra caution.

When thunder roars, go indoors! Do not stay in the open or seek
shelter under trees when lightning threatens.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 4006 8347 4017 8354 4028 8331 4010 8328
TIME...MOT...LOC 2107Z 247DEG 22KT 4012 8343

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH

Aiena
Special weather statement, Jul 12, 4:12 PM EST, 19 minutes before
Special Weather Statement
National Weather Service Wilmington OH
512 PM EDT Sat Jul 12 2025

INZ050-058-059-066-OHZ060-070-122145-
Fayette IN-Wayne IN-Union IN-Franklin IN-Butler OH-Preble OH-
512 PM EDT Sat Jul 12 2025

...A LINE OF STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF
NORTHEASTERN FRANKLIN COUNTY IN SOUTHEASTERN INDIANA...WAYNE...UNION
AND EASTERN FAYETTE COUNTIES IN EAST CENTRAL INDIANA...SOUTHWESTERN
PREBLE COUNTY IN WEST CENTRAL OHIO AND NORTHWESTERN BUTLER COUNTIES
IN SOUTHWESTERN OHIO THROUGH 545 PM EDT...

At 512 PM EDT, a strong thunderstorm was located 7 miles southwest of
Liberty, moving northeast at 25 mph.

HAZARD...Wind gusts up to 45 mph, frequent cloud-to-ground
         lightning, and very heavy rain.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Lightning can cause serious injury or
         death. Visibility will be poor and hydroplaning is
         possible.

Locations impacted include...
Richmond, Oxford, Connersville, Brookville, Centerville, Cambridge
City, Liberty, Fountain City, Dublin, West College Corner, Salem,
Waterloo, Blooming Grove, Metamora, Abington, Brownsville, Milton,
Greens Fork, East Germantown, and College Corner.

This includes I-70 in Indiana between mile markers 137 and 153.

If outdoors, consider seeking shelter inside a sturdy building.

Motorists should slow down and use extra caution.

When thunder roars, go indoors! Do not stay in the open or seek
shelter under trees when lightning threatens.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 3979 8522 3983 8522 3996 8491 3954 8464
      3936 8513 3959 8513 3979 8523
TIME...MOT...LOC 2112Z 225DEG 22KT 3957 8504

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH

Aiena
Special weather statement, Jul 12, 4:24 PM EST, 7 minutes before
Special Weather Statement
National Weather Service Wilmington OH
524 PM EDT Sat Jul 12 2025

INZ073-074-KYZ091-122200-
Ripley IN-Dearborn IN-Boone KY-
524 PM EDT Sat Jul 12 2025

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHEASTERN
RIPLEY...DEARBORN AND NORTHERN BOONE COUNTIES THROUGH 600 PM EDT...

At 523 PM EDT, a strong thunderstorm was located near Dillsboro,
moving east at 20 mph.

HAZARD...Wind gusts up to 45 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Lawrenceburg, Greendale, Aurora, Bright, Hidden Valley, Versailles,
Milan, Dillsboro, Moores Hill, Guilford, Wilmington, Manchester,
Mount Sinai, Cold Springs, Farmers Retreat, Friendship, Versailles
Lake, Petersburg, and Olean.

If outdoors, consider seeking shelter inside a sturdy building.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 3926 8486 3904 8482 3895 8521 3909 8527
TIME...MOT...LOC 2123Z 247DEG 19KT 3904 8514

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH

The radar

The Cincinnati radar (KILN), 106 km away, was scanning. The volume nearest the first event began at 21:31 UTC.

Open the radar archive at this moment

Event by event

3 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Wayne

When
July 12, 4:31 PM EST to 4:33 PM EST
Where
Wayne County, 2.14 mi NNW of Abington
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
39.760, -84.980

A tree was downed across a power line on Meek Road, just south of Centerville.

Thunderstorm Wind, Ripley

When
July 12, 4:57 PM EST to 4:59 PM EST
Where
Ripley County, 1.38 mi S of Benham
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
State Official
Coordinates
38.960, -85.250

Several trees were downed near the intersection of S Benham Road and E County Road 800 S.

Thunderstorm Wind, Dearborn

When
July 12, 5:14 PM EST to 5:16 PM EST
Where
Dearborn County, 0.54 mi W of Greendale
Measured
50 kt (58 mph) estimated gust
Property damage
$6,000
Reported by
State Official
Coordinates
39.120, -84.880

Several trees were downed onto power lines along Bielby Road just northwest of Greendale.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2025Every state in 2025This day in weather historyWarnings in Indiana, July 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1270924, 1270927, 1270929.